Alert archive / Texas / Special Weather Statements in 2012

Special Weather Statement, NWS Midland/Odessa, TX

October 22, 2012Glasscock County, Texas

NWS Midland/Odessa, TX issued this special weather statement at Oct 22, 2012, 8:06 AM CDT for Glasscock County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 22, 2012, 8:06 AM CDT (13:06 UTC)
Expired
Oct 22, 2012, 8:30 AM CDT
In force
24 min
Issued by
NWS Midland/Odessa, TX

County Glasscock County, TX

The radar

The Midland/Odessa radar (KMAF), 76 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 1.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2012-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 403 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2012-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
403 J/kg
Mixed-layer CIN
-227 J/kg
Mixed-layer LCL
1413 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

472 
WWUS84 KMAF 221306
SPSMAF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
806 AM CDT MON OCT 22 2012

TXZ063-221330-
GLASSCOCK-
806 AM CDT MON OCT 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHEASTERN GLASSCOCK COUNTY UNTIL 830 AM CDT...

A STRONG THUNDERSTORM WAS LOCATED OVER GARDEN CITY AT 807 AM CDT...
MOVING NORTHEAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

LAT...LON 3207 10130 3200 10128 3187 10130 3177 10151
      3192 10162
TIME...MOT...LOC 1307Z 239DEG 25KT 3189 10147

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Oct 22, 5:56 AM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Oct 22, 5:56 AM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
556 AM CDT MON OCT 22 2012

.DISCUSSION...
THE LATEST AVIATION DISCUSSION IS BELOW.

&&

.AVIATION...
AN MVFR DECK WILL MOVE NEAR KMAF BY 22/12Z.  HOWEVER...A LINE OF
CONVECTION WAS MOVING NORTHEASTWARD ACROSS THE AREA AND MAY
PREVENT THE LOW CLOUDS FROM IMPINGING UPON KMAF.  FOR NOW...WILL
INCLUDE A TEMPORARY MVFR CEILING WITH THUNDERSTORMS AT KMAF UNTIL
22/14Z.  WINDS WILL BECOME GUSTY DURING THE AFTERNOON HOURS AT
KCNM AND KHOB...THEN DECREASE AFTER SUNSET.  OTHERWISE...VFR
CONDITIONS WILL PREVAIL AREAWIDE THROUGH THE PERIOD.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&
Hazardous weather outlook, Oct 22, 4:59 AM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
459 AM CDT MON OCT 22 2012

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-231000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
459 AM CDT MON OCT 22 2012 /359 AM MDT MON OCT 22 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL MOVE NORTHEASTWARD ACROSS THE
PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS THIS MORNING. A FEW
OF THE STORMS COULD PRODUCE GUSTY WINDS OVER 50 MPH...SMALL
HAIL...BRIEF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DRY AND WINDY CONDITIONS COULD RESULT IN ELEVATED FIRE WEATHER
CONDITIONS OVER THE SOUTHEAST NEW MEXICO PLAINS...AND PERHAPS THE
GUADALUPE MOUNTAINS...WEDNESDAY AFTERNOON.

A STRONG COLD FRONT IS EXPECTED TO MOVE SOUTH THROUGH THE AREA
FRIDAY.  NORTHEAST WINDS FUNNELING THROUGH GUADALUPE PASS COULD RISE
ABOVE 40 MPH SUSTAINED FRIDAY AND FRIDAY NIGHT BEHIND THE FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Oct 22, 5:35 AM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
535 AM CDT MON OCT 22 2012

TXZ045>047-050>052-221130-
DAWSON-GAINES-HOWARD-MARTIN-BORDEN-ANDREWS-
535 AM CDT MON OCT 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
BORDEN...DAWSON...EASTERN GAINES...NORTHEASTERN ANDREWS...NORTHERN
HOWARD AND NORTHERN MARTIN COUNTIES UNTIL 600 AM CDT...

A CLUSTER OF STRONG THUNDERSTORMS WERE LOCATED OVER DAWSON...MARTIN
AND BORDEN COUNTIES AT 533 AM CDT...MOVING NORTHEAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO PENNY HAIL AND WINDS OVER 50 MPH...BRIEF HEAVY
RAINFALL AND DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH
THESE STORMS.  REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.  SEEK SAFE SHELTER NOW.

&&

LAT...LON 3277 10119 3237 10132 3226 10179 3223 10228
      3250 10231 3283 10222 3296 10222 3297 10118
TIME...MOT...LOC 1035Z 241DEG 27KT 3256 10191
Special weather statement, Oct 22, 6:05 AM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
605 AM CDT MON OCT 22 2012

TXZ046>048-051-052-221200-
DAWSON-HOWARD-MARTIN-SCURRY-BORDEN-
605 AM CDT MON OCT 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
BORDEN...EASTERN DAWSON...NORTHERN MARTIN...NORTHWESTERN HOWARD AND
NORTHWESTERN SCURRY COUNTIES UNTIL 700 AM CDT...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED 4 MILES NORTH OF LENORAH
AT 605 AM CDT...MOVING NORTHEAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO SMALL HAIL AND STRONG WINDS NEAR 50 MPH... DEADLY
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

&&

LAT...LON 3225 10140 3226 10202 3236 10213 3297 10186
      3297 10103
TIME...MOT...LOC 1105Z 242DEG 45KT 3238 10186
Special weather statement, Oct 22, 6:59 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
659 AM CDT MON OCT 22 2012

TXZ046-047-051-052-221245-
DAWSON-HOWARD-MARTIN-BORDEN-
659 AM CDT MON OCT 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
BORDEN...EASTERN MARTIN...HOWARD AND SOUTHEASTERN DAWSON COUNTIES
UNTIL 745 AM CDT...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 9 MILES NORTHWEST OF
VEALMOOR TO 7 MILES SOUTH OF LOMAX AT 656 AM CDT...MOVING NORTHEAST
AT 40 MPH.

IMPACTED LOCATIONS INCLUDE BIG SPRING... GAIL... COAHOMA...
LUTHER... FAIRVIEW.

THE MAIN THREATS ARE WIND GUSTS UPWARDS OF 50 MPH... SMALL HAIL...
AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3296 10118 3288 10118 3252 10118 3209 10119
      3210 10178 3265 10178
TIME...MOT...LOC 1156Z 244DEG 33KT 3260 10166 3203 10164
Special weather statement, Oct 22, 7:12 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
712 AM CDT MON OCT 22 2012

TXZ062-063-069-070-221315-
GLASSCOCK-MIDLAND-REAGAN-UPTON-
712 AM CDT MON OCT 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EASTERN MIDLAND...GLASSCOCK...NORTHEASTERN UPTON AND NORTHERN REAGAN
COUNTIES UNTIL 815 AM CDT...

A CLUSTER OF STRONG THUNDERSTORMS WERE LOCATED FROM NEAR STANTON TO
NEAR MIDKIFF AT 711 AM CDT...MOVING NORTHEAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DIME HAIL AND WINDS OVER 50 MPH...HEAVY RAINFALL AND
DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED.  REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
SEEK SAFE SHELTER NOW.

&&

LAT...LON 3145 10158 3160 10188 3209 10178 3208 10126
      3167 10126
TIME...MOT...LOC 1211Z 241DEG 27KT 3192 10176
Special weather statement, Oct 22, 7:54 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
754 AM CDT MON OCT 22 2012

TXZ052-053-221330-
HOWARD-MITCHELL-
754 AM CDT MON OCT 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTHEASTERN HOWARD AND SOUTHWESTERN MITCHELL COUNTIES UNTIL 830 AM
CDT...

A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF COAHOMA AT 754 AM
CDT...MOVING NORTHEAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

LAT...LON 3243 10113 3219 10103 3212 10106 3209 10130
      3221 10143
TIME...MOT...LOC 1254Z 239DEG 25KT 3218 10129
Special weather statement, Oct 22, 8:06 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
806 AM CDT MON OCT 22 2012

TXZ063-221330-
GLASSCOCK-
806 AM CDT MON OCT 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHEASTERN GLASSCOCK COUNTY UNTIL 830 AM CDT...

A STRONG THUNDERSTORM WAS LOCATED OVER GARDEN CITY AT 807 AM CDT...
MOVING NORTHEAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

LAT...LON 3207 10130 3200 10128 3187 10130 3177 10151
      3192 10162
TIME...MOT...LOC 1307Z 239DEG 25KT 3189 10147

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 10:31 PM CDTSpecial Weather StatementMAFJeff Davis29 min
Oct 21, 10:59 PM CDTSpecial Weather StatementMAFJeff Davis31 min
Oct 21, 11:27 PM CDTSpecial Weather StatementMAFReeves48 min
Oct 22, 12:15 AM CDTSpecial Weather StatementMAFReeves45 min
Oct 22, 12:38 AM CDTSevere Thunderstorm WarningMAFLoving, Reeves, Ward, Winkler52 min
Oct 22, 1:10 AM CDTSevere Thunderstorm WarningMAFCrane, Ector, Ward, Winkler50 min
Oct 22, 1:51 AM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Winkler54 min
Oct 22, 2:47 AM CDTSpecial Weather StatementMAFDawson, Martin28 min
Oct 22, 3:36 AM CDTSpecial Weather StatementMAFAndrews, Borden, Dawson, Howard, Martin39 min
Oct 22, 4:32 AM CDTSpecial Weather StatementMAFBorden, Dawson, Martin, Scurry58 min
Oct 22, 5:22 AM CDTSpecial Weather StatementMAFAndrews23 min
Oct 22, 5:35 AM CDTSpecial Weather StatementMAFBorden, Dawson, Martin55 min
Oct 22, 5:50 AM CDTSevere Thunderstorm WarningMAFBorden, Scurry14 min
Oct 22, 6:05 AM CDTSpecial Weather StatementMAFBorden, Dawson, Howard, Martin55 min
Oct 22, 6:32 AM CDTSevere Thunderstorm WarningMAFBorden, Scurry58 min
Oct 22, 6:59 AM CDTSpecial Weather StatementMAFBorden, Howard46 min
Oct 22, 7:02 AM CDTSevere Thunderstorm WarningMAFMitchell, Scurry58 min
Oct 22, 7:12 AM CDTSpecial Weather StatementMAFGlasscock63 min
Oct 22, 7:54 AM CDTSpecial Weather StatementMAFHoward36 min
Oct 22, 8:35 AM CDTSpecial Weather StatementMAFMitchell25 min
Oct 22, 9:01 AM CDTSpecial Weather StatementMAFMitchell29 min
Oct 22, 9:31 AM CDTSpecial Weather StatementMAFMitchell29 min

Nearby

Special Weather Statements in Texas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.